Results 1 to 2 of 2
pramipexole dihydrochloride / weight gain
  1. #1
    Naide is offline New Member
    Join Date
    Feb 2009
    Posts
    1

    Default pramipexole dihydrochloride / weight gain

    Hello,

    I have been on pramipexole dihydrochloride now for a number of months. I am on a low dose (0.5 mg). Since I have been on this medication I have also been struggling with weight gain. I am on a very strict exercise program and diet. It just doesn't add up. I was wondering if there is any connection between the medication and the weight gain or if it is just a coincidence. Thank you in advance for any assistance you can offer.

    Sincerely,
    Naide

  2. #2
    Join Date
    Feb 2009
    Location
    MO
    Posts
    110

    Default

    Quote Originally Posted by Naide View Post
    Hello,

    I have been on pramipexole dihydrochloride now for a number of months. I am on a low dose (0.5 mg). Since I have been on this medication I have also been struggling with weight gain. I am on a very strict exercise program and diet. It just doesn't add up. I was wondering if there is any connection between the medication and the weight gain or if it is just a coincidence. Thank you in advance for any assistance you can offer.

    Sincerely,
    Naide
    The studies done on early parkinson's patients before the drug was released (I am well aware it can be used for other things but this is just what the study was done on) showed 2% chance of weight DECREASE. HOWEVER, since the product has been on the market aka the drug is now on much bigger scale there have been reports of weight gain due to increased eating (hyperphagia), there is no percentages on this since it was not an actual study done but just people reporting it on their own. However, if you do not find yourself eating more than normal then there is not anything in the actual mechanism of the drug that causes weight gain. Hope this helps .
    ---I answer questions to the best of my ability, but with always limited knowledge of the patient's situation and no ability to see your chart or full medical history my advice is limited and should also be confirmed with your own doctor/pharmacist/etc. Also, I do not promote following my advice without proper approval from your doctor either--

    Dr. B

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22